Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Charleston, SC

July 11, 2021Bulloch County, Georgia

NWS Charleston, SC issued this special weather statement at Jul 11, 2021, 5:34 PM EDT for Bulloch County, Georgia. It was in force for 11 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2021, 5:34 PM EDT (21:34 UTC)
Expired
Jul 11, 2021, 5:45 PM EDT
In force
11 min
Issued by
NWS Charleston, SC
Hail
0.00 in
Wind
55

County Bulloch County, GA

The radar

The Charleston,SC radar (KCLX), 83 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2021-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1176 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2021-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1176 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
833 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

772 
WWUS82 KCHS 112134
SPSCHS

Special Weather Statement
National Weather Service Charleston SC
534 PM EDT Sun Jul 11 2021

GAZ100-112145-
Bulloch-
534 PM EDT Sun Jul 11 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH COUNTY... 	

At 533 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Portal, or 8 miles west of Statesboro,
moving north at 15 mph.

HAZARD...strong winds 45 to 55 mph.

SOURCE...Radar Indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light, unsecured objects.

Some locations in the path of this storm include...
Portal and Hopeulikit. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3261 8198 3256 8175 3243 8188 3245 8195
      3247 8197
TIME...MOT...LOC 2133Z 197DEG 13KT 3249 8192 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jul 11, 3:27 PM EDT, 2 hours 7 minutes earlier.

Area forecast discussion, Jul 11, 3:27 PM EDT, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
327 PM EDT Sun Jul 11 2021

.SYNOPSIS...
Atlantic high pressure will extend across the area through this
weekend.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
Late Afternoon: Aloft, a low will be centered across the Midwest
while a ridge strengthens across the western Atlantic. At the sfc,
forcing mechanisms will remain limited, with a lack of a lee trough
inland and a subtropical high expanding across the region. Latest
trends indicate ongoing convection across interior Georgia, where
stronger sfc heating has occurred and MLCAPEs range between 1500-
2000 J/kg. However, shear is weak and DCAPE is not impressive,
suggesting mainly pulse type thunderstorms through late afternoon.
Should convection interact with boundaries, such as an inland
moving sea breeze, there remains a limited risk of a few stronger
thunderstorms and/or marginally severe thunderstorm, mainly
across southeast Georgia during the next few hours. Closer to
the coast, high clouds associated with convection across the Gulf
Stream will likely limit sfc heating and convective potential
for locations along and east of the I-95 corridor through the evening.

Tonight: Showers/thunderstorms should be mainly confined to locations
well inland across southeast Georgia and perhaps southeast South
Carolina early evening, but are expected to quickly weaken
and/or dissipate within an hour or two of sunset. The remainder
of the night is expected to be dry with sfc high pressure extending
from the Atlantic across the area while an upper lvl low
approaches the Florida coast late. Low temps should be mild,
ranging in the low-mid 70s inland to upper 70s at the beaches.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
Atlantic high pressure at the surface and aloft will prevail
through the period, maintaining typical July weather. The best
coverage of diurnal convection will be across inland areas due
to a surface trough and occasional shortwave energy. Elsewhere,
a moderate to strong mid-level cap will limit convective
development.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
High pressure at the surface and aloft will maintain control of
the local weather late week into the weekend. Typical
summertime convective pattern is expected. Scattered showers and
thunderstorms are possible each day, generally driven by
daytime heating and mesoscale boundaries such as the sea breeze
and convective outflows. Temperatures through the period will be
within a few degrees of mid July normals.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
VFR conditions should prevail at both CHS and JZI terminals this
afternoon. However, brief flight restrictions are possible at
the SAV terminal for afternoon showers and thunderstorms
developing across southeast Georgia. Given the trends, VCTS has
been introduced at SAV between 19Z-23Z. Tempo MVFR conditions
could need to be included at some point this afternoon. Otherwise,
southwest winds should gust around 15-20 kt at all terminals
today. VFR conditions are then expected to prevail at all
terminals overnight and through late Monday morning.

Extended Aviation Outlook: Brief flight restrictions are
possible in showers/thunderstorms, mainly during the daytime
hours.

&&

.MARINE...
This Evening and Tonight: High pressure across the western Atlantic
will extend across local waters through the night while an upper lvl
low approaches the Florida coast late. South winds gusting up to 15-
20 kt early this evening will gradually turn more south-southwest
overnight and remain no higher than 10-15 kt. Seas will average
between 1-3 ft early, then build to 2-4 ft tonight.

No marine concerns expected through Friday as Atlantic high
pressure extends across the area. Southerly flow will generally
remain in the 10-15 knot range. Seas will average 2-4 feet,
highest across the outer Georgia waters.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&

NEAR TERM...DPB
SHORT TERM...JRL
LONG TERM...ETM
AVIATION...DPB/JRL
MARINE...DPB/JRL
Hazardous weather outlook, Jul 11, 3:25 AM EDT, 14 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
325 AM EDT Sun Jul 11 2021

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-120730-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
325 AM EDT Sun Jul 11 2021

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Georgia and southeast South Carolina.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

In the hours before

Local storm report, Jul 11, 5:30 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
530 PM EDT SUN JUL 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     RIP CURRENTS     1 SSE TYBEE ISLAND      31.99N  80.85W
07/11/2021                   CHATHAM            GA   FIRE DEPT/RESCUE

            SEVERAL STRONG RIP CURRENTS HAVE FORMED WITHIN THE PAST
            HOUR SOUTH OF 14TH ST AND ARE ONGOING. THE RIP CURRENTS
            ARE 50 FEET WIDE AND ARE GOING OUT 100 FEET. TWO
            RESCUES.

&&

EVENT NUMBER CHS2100414

CHS
Special weather statement, Jul 11, 5:34 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston SC
534 PM EDT Sun Jul 11 2021

GAZ100-112145-
Bulloch-
534 PM EDT Sun Jul 11 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH COUNTY...

At 533 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Portal, or 8 miles west of Statesboro,
moving north at 15 mph.

HAZARD...strong winds 45 to 55 mph.

SOURCE...Radar Indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Some locations in the path of this storm include...
Portal and Hopeulikit.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3261 8198 3256 8175 3243 8188 3245 8195
      3247 8197
TIME...MOT...LOC 2133Z 197DEG 13KT 3249 8192

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 6:33 PM EDTSpecial Weather StatementCHSHampton12 min
Jul 11, 7:13 PM EDTSpecial Weather StatementCHSHampton32 min
Jul 11, 7:45 PM EDTSpecial Weather StatementCHSHampton30 min
Jul 11, 6:46 PM EDTSpecial Weather StatementCHSEffingham14 min
Jul 11, 6:50 PM EDTAreal Flood AdvisoryCHSBryan, Bulloch, Effingham55 min
Jul 11, 6:58 PM EDTSpecial Weather StatementCHSEffingham17 min
Jul 11, 7:32 PM EDTAreal Flood AdvisoryCHSBryan, Bulloch, Effingham, Evans, Liberty, Long and 1 more58 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.